MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NEPHROMAX; CATHETER, NEPHROSTOMY

BOSTON SCIENTIFIC CORPORATION NEPHROMAX; CATHETER, NEPHROSTOMY
Model Number M0062101400
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: device code a0402 captures the reportable event of balloon burst.
 
Event or Problem Description
It was reported that a nephromax nephrostomy balloon catheter was used during a percutaneous nephrolithotomy (pcnl) procedure.During the procedure, the balloon burst.The procedure was completed with another of the same device with no patient complications.
 
Event or Problem Description
It was reported that a nephromax nephrostomy balloon catheter was used during a percutaneous nephrolithotomy (pcnl) procedure.During the procedure, the balloon burst at 12 atmospheres.The procedure was completed with another of the same device with no patient complications.
 
Additional Manufacturer Narrative
Block h2: additional information: block b5 (describe event or problem).Block h6: device code a0402 captures the reportable event of balloon burst.Block h11: investigation result- the returned nephromax device was analyzed, and a visual evaluation noted that a balloon longitudinal tear beginning approximately 55mm distal of the distal markerband and extending approximately 100mm proximal from the distal markerband.A visual and tactile analysis was performed to the tip and the shaft of the device, and no damages were found.Additionally, a visual examination was performed to the markerbands and no issues were noted.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.With all the available information, boston scientific concludes that the reported event was confirmed.Based on the available information, it is possible that the balloon had an interaction with a stone when the device was being positioned causing a weakness in the balloon material which ruptured and tore, when positive pressure was applied to it.Therefore, the most probable root cause is adverse event related to patient condition.

Brand Name
NEPHROMAX
Common Device Name
CATHETER, NEPHROSTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key21600580
Report Number2124215-2025-15823
Device Sequence Number8219827
Product Code LJE
UDI-Device Identifier08714729826484
UDI-Public(01)08714729826484(17)270304(10)33550148
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K121614
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM0062101400
Device Catalogue NumberM0062101400
Device Lot Number0033550148
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2025
Supplement Date Received by Manufacturer03/27/2025
Initial Report FDA Received Date03/13/2025
Supplement Report FDA Received Date04/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown